Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 22, 2012, 4:05 PM EDT for Dawson County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 22, 2012, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
County Dawson County, GA
The radar
The Atlanta radar (KFFC), 131 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649
WWUS82 KFFC 222005
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUN 22 2012
GAZ014-015-222045-
405 PM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 445 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NIMBLEWILL...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE NIMBLEWILL...JUNO...MCKEE...LUMPKIN...AURARIA...WAR
HILL PARK...SILVER CITY...DOUGHERTY AND DAWSONVILLE.
&&
LAT...LON 3463 8413 3446 8390 3447 8393 3446 8392
3442 8398 3441 8397 3439 8398 3435 8398
3434 8396 3433 8421 3455 8427
TIME...MOT...LOC 2005Z 315DEG 12KT 3454 8420
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:45 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 2:45 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT FRI JUN 22 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... WEAK COLD FRONT BECOMING STATIONARY WITH A SURFACE TROUGH ACROSS N GA. THIS WILL CAUSE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING ACROSS N GA TONIGHT AIDED BY A WEAK SHORT WAVE. SOME REMNANT TROUGH/STATIONARY FRONT LOOKS TO HANG AROUND NORTH GEORGIA SATURDAY/SATURDAY NIGHT WITH AGAIN POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE LATER AFTERNOON AND EVENING. BEST LOCATION LOOKS TO BE OVER PARTS OF NORTH AND EAST GEORGIA. AN UPPER RIDGE NOSES OVER THE AREA FROM THE WEST ON SATURDAY THAT WILL INHIBIT CONVECTION...AT LEAST UNTIL THE HEATING OF THE DAY IS REALIZED. STILL PLENTY OF MLCAPE FORECAST. HAVE LEANED HARD ON THE NAM MOS POPS AS THE GFS HAS NO POPS FOR SATURDAY AND WITH A BOUNDARY IN THE AREA...THIS SEEMS UNDERDONE. FORECAST LOW TEMPERATURES RUNNING AROUND NORMAL TONIGHT AND SATURDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 2-4 DEGREES ABOVE NORMAL ON SATURDAY. MODELS SEEM TO BE RUNNING TOO WARM FOR HIGHS AND HAVE GONE ON THE COOL SIDE OF MOS. OVERALL CONFIDENCE IS MEDIUM. BDL .LONG TERM /SUNDAY THROUGH FRIDAY/... NO SIGNIFICANT CHANGES TO THE LONG TERM. GFS AND ECMWF ARE STILL DIFFERENT ON THE TRACK OF THE TROPICAL SYSTEM WITH THE GFS TAKING IT INTO FLORIDA AND THE ECMWF BRINGING IT TO THE WESTERN GULF. WITH EITHER TRACK...IT STILL APPEARS THERE WOULD BE LITTLE IMPACT ON THE CWA AT THIS TIME. 11 LONG TERM /SUNDAY THROUGH THURSDAY/... /ISSUED AT 322 AM EDT FRI JUN 22 2012/ MEDIUM RANGE MODELS SIMILAR THROUGH THE EXTENDED FORECAST PERIOD KEEPING THE FORECAST AREA GENERALLY UNDER THE EASTERN PERIPHERY OF THE UPPER RIDGE...ALTHOUGH GFS AND ECMWF CONTINUE TO HAVE NOTICEABLE DIFFERENCES CONCERNING THE TROPICAL SYSTEM IN THE GULF OF MEXICO. HOWEVER BOTH SCENARIOS RESULT IN LITTLE IMPACT ON NORTH OR CENTRAL GEORGIA FROM THE GULF SYSTEM AT THIS TIME. UPPER RIDGE IS NEVER SO DOMINANT THROUGH THE PERIOD TO RULE OUT ISOLATED...MAINLY DIURNAL...CONVECTION ACROSS THE REGION. I HAVE ADJUSTED POPS TO REFLECT THIS...BUT KEEP NUMBERS CONFINED TO THE SLIGHT CHANCE RANGE THROUGH THE PERIOD. TEMPERATURES WILL REMAIN WARM THROUGH THE PERIOD AS WELL. 20 && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED INTO TONIGHT. CONCERN FOR THUNDERSTORMS DEVELOPING OVER N GA AND POSSIBLY AFFECTING THE ATL AND AHN TAF AREAS. CONFIDENCE FOR THUNDERSTORMS IS LOW. SURFACE WINDS MAINLY LIGHT AND VARIABLE EXCEPT GENERALLY SE FOR MCN/CSG...BECOMING MAINLY CALM TONIGHT. BDL //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR VFR CONDITIONS AND WIND SPEEDS. LOW CONFIDENCE FOR WIND DIRECTION AND IMPACTS FROM POSSIBLE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 93 69 94 / 20 30 30 20 ATLANTA 71 92 72 90 / 20 30 30 20 BLAIRSVILLE 64 86 65 87 / 40 30 20 20 CARTERSVILLE 66 92 68 94 / 30 20 20 20 COLUMBUS 71 94 72 93 / 5 10 10 20 GAINESVILLE 70 90 70 91 / 30 30 30 20 MACON 67 95 70 93 / 5 10 10 20 ROME 68 93 68 93 / 30 10 5 20 PEACHTREE CITY 65 92 68 92 / 20 20 20 20 VIDALIA 72 93 73 90 / 5 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....11/20 AVIATION...BDL
Hazardous weather outlook, Jun 22, 4:32 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 AM EDT FRI JUN 22 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 432 AM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY IS EXPECTED TO SINK INTO NORTH GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND VERY HEAVY RAIN. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DISCUSSION... WITH THE UPPER RIDGE RETREATED WEST OF THE STATE...A WEAK FRONTAL BOUNDARY WILL SINK INTO NORTH GEORGIA. LITTLE UPPER SUPPORT IS EXPECTED FOR THUNDERSTORM DEVELOPMENT...HOWEVER WEAK LOW LEVEL FORCING ASSOCIATED WITH THE SURFACE BOUNDARY AND STRONG SURFACE HEATING WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS BY THIS AFTERNOON INTO THE EVENING ACROSS NORTH GEORGIA. A FEW STRONG STORMS ARE POSSIBLE WITH CAPE EXPECTED TO REACH BETWEEN 1000 AND 2000... HOWEVER THE CHANCES FOR SEVERE THUNDERSTORMS APPEAR LIMITED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUN 22 2012
GAZ014-015-222045-
405 PM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 445 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NIMBLEWILL...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE NIMBLEWILL...JUNO...MCKEE...LUMPKIN...AURARIA...WAR
HILL PARK...SILVER CITY...DOUGHERTY AND DAWSONVILLE.
&&
LAT...LON 3463 8413 3446 8390 3447 8393 3446 8392
3442 8398 3441 8397 3439 8398 3435 8398
3434 8396 3433 8421 3455 8427
TIME...MOT...LOC 2005Z 315DEG 12KT 3454 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:26 AM EDT | Special Weather Statement | FFC | Murray | 49 min |
| Jun 22, 1:15 AM EDT | Special Weather Statement | FFC | Murray | 60 min |
| Jun 22, 5:50 PM EDT | Special Weather Statement | FFC | Towns | 40 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | FFC | White | 47 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.